Optimal scaling for random walk metropolis on spherically constrained target densities

Neal, Peter John and Roberts, Gareth (2008) Optimal scaling for random walk metropolis on spherically constrained target densities. Methodology and Computing in Applied Probability, 10 (2). pp. 277-297. ISSN 1387-5841

Full text not available from this repository.

Abstract

We consider the problem of optimal scaling of the proposal variance for multidimensional random walk Metropolis algorithms. It is well known, for a wide range of continuous target densities, that the optimal scaling of the proposal variance leads to an average acceptance rate of 0.234. Therefore a natural question is, do similar results hold for target densities which have discontinuities? In the current work, we answer in the affirmative for a class of spherically constrained target densities. Even though the acceptance probability is more complicated than for continuous target densities, the optimal scaling of the proposal variance again leads to an average acceptance rate of 0.234.

Item Type:
Journal Article
Journal or Publication Title:
Methodology and Computing in Applied Probability
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
76919
Deposited By:
Deposited On:
27 Nov 2015 13:50
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Sep 2020 02:50